Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 5, 2008, 4:05 PM CST for Camp County, Franklin County, Titus County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 4:05 PM CST (22:05 UTC)
- Expired
- Feb 5, 2008, 4:45 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Franklin County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 4:15 PM CST | HAIL 0.75 | 1 E Mount Vernon, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 11:56 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 052206
SVRSHV
TXC063-159-449-052245-
/O.NEW.KSHV.SV.W.0013.080205T2205Z-080205T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
* UNTIL 445 PM CST
* AT 405 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF MOUNT VERNON...OR NEAR WINNSBORO...AND MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT PLEASANT BY 420 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3340 9483 3303 9482 3304 9500 3299 9513
3301 9515 3298 9517 3296 9524 3297 9528
3303 9534 3319 9533 3339 9521
TIME...MOT...LOC 2205Z 237DEG 56KT 3308 9522
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 3:04 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 5, 3:04 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CST TUE FEB 5 2008
.DISCUSSION...
DEEP UPPER LEVEL TROUGH THROUGH THE CENTRAL PLAINS SOUTH SOUTHWEST
THROUGH WEST TEXAS WILL MOVE EAST TO THE MISSISSIPPI VALLEY BY
MIDDAY WEDNESDAY. AS IT CROSSES THE CWA THIS EVENING...IT WILL BE
ACCOMPANIED BY A SQUALL LINE...WHICH BRINGS THE CHANCE OF PCPN
THIS EVENING...TO NEAR 100 PERCENT...AT LEAST ACROSS EASTERN HALF
OF THE AREA. SEVERE WEATHER THREAT WILL EXIST WITH THE SQUALL LINE...
MAINLY STRAIGHT LINE WINDS. TORNADO POSSIBILITY HIGH OUT AHEAD OF THE
SQUALL LINE...WHERE SHEAR PROFILES ARE MOST FAVORABLE. TEMPS ALOFT WILL
ALSO BE DROPPING INCREASING THE HAIL CHANCES. THE UPPER SYSTEM STILL
MOVING SOMEWHAT SLOWER THAN PREVIOUS THINKING...SO HAVE TO HOLD ON A
LITTLE LONGER TO THE RAIN CHANCES TONIGHT. FWS RADAR ALSO SHOWING
SOME LIGHT SHOWERS BEHIND THE FRONT.
AFTER TONIGHT...A DRY PERIOD UNTIL EARLY NEXT WEEK. TEMPS WILL
TREND ABOVE NORMAL...EXCEPT FOR THE NEXT COUPLE DAYS.
&&
.AVIATION...
WATER VAPOR IMAGERY SHOWS TROUGH HAS MOVED LITTLE...AND REMAINS JUST
WEST OF THE OK/TEXAS PANHANDLES...WHILE SFC OBSERVATIONS SHOW A
WELL-DEFINED COLD FRONT FROM KDFW-KROC. ALSO NOTED WAS A WEAK
DRYLINE REACHING FROM KDFW-KHDO. 18Z NAM RUN PUSHES FRONT/DRYLINE
INTO KTYR BY 00Z...AND KMLU BY 06Z. KSHV 18Z SOUNDING SHOWS
FAST-ERODING CAP...AND STILL REMAINS VERY UNSTABLE...W/H7-H5 LR/S
STILL IN EXCESS OF 7C/KM. FOR AVIATION CONCERNS...LATEST FORECAST
SOUNDINGS MAINTAIN MVFR CEILINGS UNTIL FROPA...EXCEPT FOR LOWER
DURING THUNDERSTORM ACTIVITY. EXPECT GUSTY SOUTH SFC WINDS TO VEER
TO WEST AS FROPA APPROACHES/MOVES THRU...THEN IMPROVING CEILINGS TO
VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 54 34 61 / 70 0 0 10
MLU 47 55 33 60 / 100 0 0 10
DEQ 40 51 31 56 / 30 0 0 10
TXK 41 52 34 57 / 50 0 0 10
ELD 44 53 30 59 / 90 0 0 10
TYR 41 55 37 62 / 30 0 0 10
GGG 42 55 33 62 / 40 0 0 10
LFK 44 59 37 66 / 60 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/44Hazardous weather outlook, Feb 5, 12:00 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE FEB 5 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL INCREASE ACROSS THE REGION THIS AFTERNOON AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM. SUPERCELLS WILL BE POSSIBLE...PRODUCING LARGE HAIL...STRONG AND DAMAGING WIND GUSTS ALONG WITH POSSIBLE TORNADOES. THE GREATEST TORNADO THREAT APPEARS TO BE ACROSS SOUTH CENTRAL AND SOUTHWEST ARKANSAS...ADJACENT NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS WELL AS NORTHCENTRAL LOUISIANA. THE THREAT OF SEVERE STORMS WILL EXTEND INTO THE EVENING HOURS... UNTIL A COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL LIKELY BE NEEDED THROUGHOUT THE AFTERNOON AND EVENING HOURS.
In the hours before
Special weather statement, Feb 5, 1:25 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 125 PM CST TUE FEB 5 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-052200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 125 PM CST TUE FEB 5 2008 ...AN OUTBREAK OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE FOUR STATE REGION TODAY... A VERY STRONG...SPRING LIKE...UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE FOUR STATE REGION THIS AFTERNOON AND EVENING. THIS UPPER LEVEL SYSTEM WILL CAUSE A DEEPENING LOW PRESSURE AREA AT THE SURFACE...ACROSS NORTH CENTRAL TEXAS. THIS SURFACE SYSTEM WILL MOVE RAPIDLY EAST THIS AFTERNOON AND EVENING...ACROSS NORTHEAST TEXAS... SOUTHWEST ARKANSAS...AND NORTH LOUISIANA CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...FROM THE MIDDLE OF THE AFTERNOON THROUGH THE EVENING HOURS. THE STORM SYSTEM IS MOVING ACROSS OUR AREA AT A PARTICULARLY DANGEROUS TIME OF DAY WHEN INSTABILITY IS GREATEST...MOISTURE IS AVAILABLE...AND SHEAR IS STRONG. THIS MEANS THERE IS A CHANCE OF SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF A FEW STRONG TORNADOES...DAMAGING WINDS...AND POSSIBLY LARGE HAIL. THIS IS A PARTICULAR INTENSE STORM SYSTEM. YOU SHOULD MONITOR THE WEATHER THIS AFTERNOON AND EVENING...AND BE PREPARED TO TAKE ACTION IF AND WHEN WATCHES AND WARNINGS ARE ISSUED FOR YOUR AREA. 03
Local storm report, Feb 5, 3:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG WSW DETROIT 33.66N 95.27W
02/05/2008 RED RIVER TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTING DAMAGE ON THE WEST SIDE OF
DETROIT
&&
KSTELLMAThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:00 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 15 hr |
| Feb 5, 3:24 PM CST | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Feb 5, 4:15 PM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 60 min |
| Feb 5, 4:15 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 45 min |
| Feb 5, 4:37 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 23 min |
| Feb 5, 4:53 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 36 min |
| Feb 5, 4:59 PM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 46 min |
| Feb 5, 5:00 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 60 min |
| Feb 5, 5:03 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 42 min |
| Feb 5, 5:19 PM CST | Severe Thunderstorm Warning | SHV | Cass, Marion | 26 min |
| Feb 5, 5:23 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.